Alert archive / Puerto Rico / Small Craft Advisories in 2020
Small Craft Advisory 3, NWS JSJ
NWS JSJ issued this small craft advisory at Jan 8, 2020, 2:24 AM CST. It took effect at Jan 9, 2020, 12:00 PM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2020, 2:24 AM CST (08:24 UTC)
- In effect from
- Jan 9, 2020, 12:00 PM CST
- Expired
- Jan 11, 2020, 5:58 AM CST
- In force
- 42 hr
- Issued by
- NWS JSJ
The text
As transmitted.
505 WHCA72 TJSJ 080824 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 424 AM AST Wed Jan 8 2020 ...Strong easterly winds will cause hazardous seas during the second half of the week... .Rough seas are forecast across the regional waters starting on Thursday due to a strong surface high pressure producing fresh to strong trade winds over the western Atlantic. Model guidance suggest that rough and hazardous seas will continue through at least next week. AMZ710-712-715-722-725-732-735-741-742-081630- /O.NEW.TJSJ.SC.Y.0003.200109T1800Z-200113T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 424 AM AST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 8 PM AST SUNDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 2 PM Thursday to 8 PM AST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
11 follow-up statements
966 WHCA72 TJSJ 081412 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1012 AM AST Wed Jan 8 2020 ...Strong easterly winds will cause hazardous seas during the second half of the week... .Rough seas are forecast across the regional waters starting on Thursday due to a strong surface high pressure producing fresh to strong trade winds over the western Atlantic. Model guidance suggest that rough and hazardous seas will continue through at least next week. AMZ710-712-715-722-725-732-735-741-742-082215- /O.CON.TJSJ.SC.Y.0003.200109T1800Z-200113T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 1012 AM AST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO 8 PM AST SUNDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...From 2 PM Thursday to 8 PM AST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
593 WHCA72 TJSJ 081953 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 353 PM AST Wed Jan 8 2020 ...Strong easterly winds will cause hazardous seas... .Hazardous seas are expected across the regional waters starting on Thursday due to a strong surface high pressure producing fresh to strong trade winds. Hazardous seas will continue through at least next week. AMZ710-712-715-722-725-732-735-741-742-090400- /O.CON.TJSJ.SC.Y.0003.200109T1800Z-200113T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 353 PM AST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO 8 PM AST SUNDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...From 2 PM Thursday to 8 PM AST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
854 WHCA72 TJSJ 090105 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 905 PM AST Wed Jan 8 2020 ...Strong easterly winds will cause hazardous seas... .Hazardous seas are expected across the regional waters starting on Thursday due to a strong surface high pressure producing fresh to strong trade winds. Hazardous seas will continue through at least next week. AMZ710-712-715-722-725-732-735-741-742-090915- /O.CON.TJSJ.SC.Y.0003.200109T1800Z-200113T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 905 PM AST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO 8 PM AST SUNDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...From 2 PM Thursday to 8 PM AST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
755 WHCA72 TJSJ 090821 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 421 AM AST Thu Jan 9 2020 ...Strong easterly winds will cause rough seas... .Hazardous seas and fresh to strong trade winds are expected across the regional waters now through the weekend due to a strong surface high pressure. AMZ710-712-715-722-725-732-735-741-742-091630- /O.CON.TJSJ.SC.Y.0003.200109T1800Z-200113T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 421 AM AST Thu Jan 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM AST SUNDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 12 feet expected. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...From 2 PM Thursday to 8 PM AST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
008 WHCA72 TJSJ 091417 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1017 AM AST Thu Jan 9 2020 ...Strong easterly winds will cause rough seas... .Hazardous seas and fresh to strong trade winds are expected across the regional waters today and well into next week due to a strong surface high pressure. AMZ710-712-715-722-725-732-735-741-742-092230- /O.EXT.TJSJ.SC.Y.0003.200109T1800Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 1017 AM AST Thu Jan 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM AST MONDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 14 feet expected. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...From 2 PM this afternoon to 8 PM AST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
440 WHCA72 TJSJ 092006 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 406 PM AST Thu Jan 9 2020 ...Strong easterly winds will cause rough seas... .Hazardous seas and fresh to strong trade winds are expected across the regional waters today and well into next week due to a strong surface high pressure. AMZ710-712-715-722-725-732-735-741-742-100415- /O.CON.TJSJ.SC.Y.0003.000000T0000Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 406 PM AST Thu Jan 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 7 increasing to 14 feet expected. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...From 2 PM this afternoon to 8 PM AST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
581 WHCA72 TJSJ 100939 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 539 AM AST Fri Jan 10 2020 ...Strong easterly winds will cause rough seas... .Hazardous seas and fresh to strong trade winds are expected across the regional waters today and well into next week due to a strong surface high pressure. AMZ745-101745- /O.EXB.TJSJ.SC.Y.0003.200111T0000Z-200111T2300Z/ Coastal Waters OF Southwestern Puerto Rico out 10 NM- 539 AM AST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 PM AST SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 7 increasing to 9 feet expected. * WHERE...Coastal Waters OF Southwestern Puerto Rico out 10 NM. * WHEN...From 8 PM this evening to 7 PM AST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ710-712-715-722-725-732-735-741-742-101745- /O.CON.TJSJ.SC.Y.0003.000000T0000Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 539 AM AST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 7 increasing to 14 feet expected. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...From 2 PM this afternoon to 8 PM AST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
328 WHCA72 TJSJ 101431 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1031 AM AST Fri Jan 10 2020 ...Strong easterly winds will cause rough seas... .Hazardous seas and fresh to strong trade winds are expected across the regional waters today and well into next week due to a strong surface high pressure. AMZ710-712-715-722-725-732-735-741-742-102245- /O.CON.TJSJ.SC.Y.0003.000000T0000Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 1031 AM AST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 7 increasing to 14 feet expected. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...Through 8 PM AST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ745-102245- /O.CON.TJSJ.SC.Y.0003.200111T0000Z-200111T2300Z/ Coastal Waters OF Southwestern Puerto Rico out 10 NM- 1031 AM AST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 PM AST SATURDAY... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 7 increasing to 9 feet expected. * WHERE...Coastal Waters OF Southwestern Puerto Rico out 10 NM. * WHEN...From 8 PM this evening to 7 PM AST Saturday. * IMPACTS...Conditions will be hazardous to small craft, particularly on the western side of the zone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
740 WHCA72 TJSJ 102352 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR Issued by National Weather Service Miami FL 752 PM AST Fri Jan 10 2020 ...Strong easterly winds will cause rough seas... .Hazardous seas and fresh to strong trade winds are expected across the regional waters well into next week due to a strong surface high pressure. AMZ710-712-715-722-725-732-735-741-742-140000- /O.CON.TJSJ.SC.Y.0003.000000T0000Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 752 PM AST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY... * WHAT...East winds 20 to 30 kt with gusts up to gale force and seas 8 to 13 feet. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...Until 8 PM AST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ745-112300- /O.CON.TJSJ.SC.Y.0003.200111T0000Z-200111T2300Z/ Coastal Waters OF Southwestern Puerto Rico out 10 NM- 752 PM AST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM AST SATURDAY... * WHAT...East winds 15 to 20 knots. Seas 4 to 6 feet with occasional seas up to 8 feet. * WHERE...Coastal Waters of Southwestern Puerto Rico out 10 NM. * WHEN...Until 7 PM AST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
286 WHCA72 TJSJ 110807 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR Issued by National Weather Service Miami FL 407 AM AST Sat Jan 11 2020 ...Strong easterly winds will continue to cause rough seas... .Hazardous seas and fresh to strong trade winds are expected across the regional waters well into next week due to a strong surface high pressure. AMZ710-712-715-722-725-732-735-741-742-111615- /O.CON.TJSJ.SC.Y.0003.000000T0000Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 407 AM AST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST MONDAY... * WHAT...East winds 20 to 30 kt with gusts up to gale force and seas 8 to 13 feet. * WHERE...Local Atlantic and Caribbean waters and passages. * WHEN...Until 8 PM AST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ745-111615- /O.CON.TJSJ.SC.Y.0003.000000T0000Z-200111T2300Z/ Coastal Waters OF Southwestern Puerto Rico out 10 NM- 407 AM AST Sat Jan 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM AST THIS EVENING... * WHAT...East winds 15 to 20 knots. Seas 4 to 6 feet with occasional seas up to 8 feet. * WHERE...Coastal Waters of Southwestern Puerto Rico out 10 NM. * WHEN...Until 7 PM AST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
450 WHCA72 TJSJ 111158 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR Issued by National Weather Service Miami FL 758 AM AST Sat Jan 11 2020 ...Strong easterly winds will continue to cause rough seas... .Hazardous seas and fresh to strong trade winds are expected across the regional waters well into next week due to a strong surface high pressure. Frequent gale-force wind gusts are expected into this afternoon, especially with fast-moving shower activity. AMZ710-712-715-722-725-732-735-741-742-112000- /O.UPG.TJSJ.SC.Y.0003.000000T0000Z-200114T0000Z/ /O.NEW.TJSJ.GL.W.0001.200111T1158Z-200111T2100Z/ /O.NEW.TJSJ.SC.Y.0004.200111T2100Z-200114T0000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N- Coastal Waters of Southern Puerto Rico out 10 NM- Mona Passage Southward to 17N- Coastal Waters OF Northwestern Puerto Rico out 10 NM- 758 AM AST Sat Jan 11 2020 ...GALE WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM AST MONDAY... * WHAT...For the Gale Warning, east winds around 25 kt with gusts up to 40 kt and seas 10 to 13 feet. The strongest wind gusts are expected with fast-moving showers. For the Small Craft Advisory, east winds 20 to 25 kt with gusts up to 35 kt and seas 9 to 13 feet expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...For the Gale Warning, until 5 PM AST this afternoon. For the Small Craft Advisory, from 5 PM this afternoon to 8 PM AST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ745-112000- /O.UPG.TJSJ.SC.Y.0003.000000T0000Z-200111T2300Z/ /O.NEW.TJSJ.GL.W.0001.200111T1158Z-200111T2100Z/ /O.NEW.TJSJ.SC.Y.0004.200111T2100Z-200114T0000Z/ Coastal Waters OF Southwestern Puerto Rico out 10 NM- 758 AM AST Sat Jan 11 2020 ...GALE WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM AST MONDAY... * WHAT...For the Gale Warning, frequent wind gusts to around 35 knots and seas 4 to 6 feet. The strongest wind gusts are expected with fast-moving showers. For the Small Craft Advisory, east winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Coastal Waters OF Southwestern Puerto Rico out 10 NM. * WHEN...For the Gale Warning, until 5 PM AST this afternoon. For the Small Craft Advisory, from 5 PM this afternoon to 8 PM AST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Cohen
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 6:30 PM CST, 7 hours 54 minutes earlier.
Area forecast discussion, Jan 7, 6:30 PM CST, 7 hours 54 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
830 PM AST Tue Jan 7 2020
.UPDATE...Minor changes to the inherited weather grids. These
adjustments were made to match current weather conditions and a
limited shower activity. Overall, limited shower activity is
expected during the overnight hours as a relative drier air mass
continues to move in from the east. Any shower activity will be in
the form of trade wind showers moving from the waters into
coastal areas of eastern Puerto Rico, including Vieques and
Culebra, as well as the US Virgin Islands. Significant rainfall
accumulations are not expected with this activity. Overnight low
temperatures are forecast to drop into the low to mid 70s across
coastal areas and mid to upper 60s across higher elevations under
a generally easterly wind flow ranging between 10-15 mph. Higher
gusts are expected across coastal areas and the local islands.
&&
.AVIATION...Mainly VFR conditions expected during the next 24
hours. However, VCSH are expected across USVI terminals after
08/12Z. Afternoon convection may also result in VCSH at PR
terminals between 08/15-22Z. This could result in brief MVFR
conditions with BKN ceilings below FL030. Surface winds from the
east between 10-15 knots and higher gusts overnight, increasing up
to 20 knots after 08/12Z.
&&
.MARINE...A northwesterly swell will continue to create hazardous
marine conditions across the offshore Atlantic waters, where a
Small Craft Advisory continues in effect. Elsewhere in the
Atlantic waters and local passages, small craft operators are
urged to exercise caution due to choppy seas up to 6 feet.
Relatively tranquil marine conditions with seas up to 5 feet will
prevail across the Caribbean waters. Winds will prevail from the
east at 10-20 knots with higher gusts. A high risk of rip currents
continues for beaches along the north coast of Puerto Rico,
Culebra and Saint Thomas.
&&
.PREV DISCUSSION... /issued 149 PM AST Tue Jan 7 2020/
SYNOPSIS...
Calm weather is expected for the next few days, with only isolated
to occasionally scattered showers in the forecast. Marine
conditions are fairly active today as a weak northwesterly swell
impacts the region into the nighttime. A strong area of high
surface pressure will build into the western Atlantic on Thursday,
and cause windy conditions across the region into next week. This
will cause very hazardous marine conditions once again. Somewhat
higher levels of moisture will arrive for the weekend, that will
help enhance shower activity.
SHORT TERM...Rest of today through Thursday...
Satellite-measured precipitable water values are currently
estimated at 1.0 to 1.2 across the island, as drier air continues
to move into the region. This is reflected quite obviously on the
radar, as only as few showers exist this afternoon in what has
been a fairly calm day across the region. This is what is expected
for the rest of the day. Heading into the nighttime, we will see
slightly higher moisture values pushing in, thus likely enhancing
shower activity a bit for the nighttime and through tomorrow.
However, impacts are expected to be minimal.
A ridge of high pressure currently dominates the mid to upper
levels of the atmosphere, thus helping to keep the atmosphere dry.
At low levels, one area of surface high pressure is moving out of
the central Atlantic to the east, and is followed by a cold front
to its west. This cold front is not expected to impact the area.
The next area of high pressure will begin to build in the western
Atlantic on Thursday, and it looks to be a fairly strong high
pressure system that will enhance regional pressure gradients.
This is expected to cause windy conditions for the rest of the
week, and substantially impact marine conditions. However, not
much moisture is forecasted in the short term period, so just
isolated to occasionally scattered showers are likely.
LONG TERM...Friday through Tuesday...
FROM PREV DISCUSSION...issued 506 AM AST Tue Jan 7 2020
The strong surface high pressure over the western Atlantic will
continue to tighten the pressure gradient through the long term
period. This will cause breezy conditions with surface winds
between 20-25 kt expected across the region. A mid level ridge
extending from the southwestern Atlantic into the northeastern
Caribbean will promote drier air and stable conditions aloft
through early next week. An upper level trough is forecast to
approach the region from the northeast between Monday and Tuesday.
At low levels, moisture will be capped and strong trade winds will
bring periods of passing showers across the islands. However, no
significant rainfall amounts are expected.
AVIATION...
VFR conds expected for the next 24 hours. Overnight VCSH
possible at brief moments but no significant hazards are expected.
Easterly winds at 10-15kt with occasional gusts expected for the
rest of the day. Easterly winds will be diminishing overnight at 5-
10 knots.
MARINE...
Small craft advisories continue in effect through 8 PM
AST due to seas up to 7 feet in the Atlantic and near shore waters
of northern Puerto Rico. These seas will diminish thereafter but
will remain choppy. There is also a high risk of rip currents
across the beaches of northwestern PR to northeastern PR, Culebra
and northwestern to north central Saint Thomas through at least
Thursday. Another fairly strong wind-driven swell is expected to
begin Thursday and last well into next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 85 74 84 / 40 40 30 50
STT 74 85 73 85 / 20 20 30 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late Wednesday night for Culebra-
North Central-Northeast-Northwest-San Juan and Vicinity-
Southeast.
High Rip Current Risk until 6 AM AST Wednesday for Mayaguez and
Vicinity.
VI...High Rip Current Risk through late Wednesday night for
St.Thomas...St. John...and Adjacent Islands.
AM...None.
&&
SHORT TERM...ICP
LONG TERM....OM
PUBLIC DESK...FRGHazardous weather outlook, Jan 7, 3:42 AM CST, 22 hours 42 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 423 AM AST martes 7 de enero de 2020 AMZ710>745-PRZ001>013-080830- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 423 AM AST martes 7 de enero de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Vientos...Vientos sostenidos de 18 nudos/20 mph se esperan a traves de las aguas del Caribe. .Oleaje...Oleaje picado de hasta 7 pies se espera a traves de las aguas del Atlantico. .Corrientes marinas...Existe riesgo alto de corrientes marinas para las playas del norte de St. Thomas. .Dias dos hasta el siete...miercoles a lunes El riesgo de corrientes marinas aumentara a alto para la mayoria de las playas locales hasta el fin de semana. Para el miercoles en la noche, se anticipan vientos fuertes que causaran oleaje peligroso una vez mas sobre la mayoria de las aguas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores. Sin embargo, se les exhorta a los observadores individuales a reportar vientos fuertes, inundaciones o corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-080830- San Tomas, San John y Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 423 AM AST martes 7 de enero de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Inundaciones...Aguaceros pasajeros pueden casusar acumulaciones en las carreteras. .Vientos...Vientos sostenidos de 18 nudos/20 mph se esperan a traves de las aguas del Caribe. .Oleaje...Oleaje picado de hasta 7 pies se espera a traves de las aguas del Atlantico. .Corrientes marinas...Existe riesgo alto de corrientes marinas para las playas del norte de Puerto Rico y Culebra.. .Dias dos hasta el siete...miercoles a lunes El riesgo de corrientes marinas aumentara a alto para la mayoria de las playas locales hasta el fin de semana. Para el miercoles en la noche, se anticipan vientos fuertes que causaran oleaje peligroso una vez mas sobre la mayoria de las aguas. .Comunicado sobre informacion reportada por observadores... Se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:35 PM CST | Small Craft Advisory | JSJ | 7 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.